Will Effexor Weight ever go away?

Discussion in 'Fibromyalgia Main Forum' started by fibropax, Mar 27, 2006.

  1. fibropax

    fibropax New Member

    I've gained 50 pounds in 3 years on Effexor. It's very uncomfortable since I'm usually an average size and active person. Since fibro, things have changed though. I'm currently trying to come off of Effexor and as many of you know it is a very slow and long process due to the side effects.
    To those who have gone through it, I am wondering if the weight loss is really tough after you are off the effexor?
    I have tried weight watchers and other diets and can't lose while on it.
  2. fivesue

    fivesue New Member

    as I plan to discontinue using Effexor in just a little over a week when I see my doctor.

    I would think that weight would stabalize again when the medication is gone. I don't have that info, but it stands to reason. We'll see.

    I do wish you the best in withdrawal. What dose do you take daily? I take 300 mg. so I'm expecting a long process. Did you see that someone has sued the maker of Effexor because of the withdrawal problems? That was very interesting to me.

    Thanks for posting this. Let me know how you're doing.

    Sue
  3. fibropax

    fibropax New Member

    I was on 150mg. Now down to 75mg. I was not aware of the law suit against Effexor because of the withdrawal problems. Makes me wonder what our poor brains go through.
  4. Angie812

    Angie812 New Member

    Just went off Effexor. I was only on 75mg. for a year, so I guess that is why I didn't have bad withdrawal. The only symptom I had was dizziness and that wasn't unbearable.
    I've only been completely off for a couple of days, so I don't know about the weightloss thing yet, but I'm hoping it will come off almost as easily as it came on - ha!
    Angie
  5. SusanEU

    SusanEU New Member

    My neighbour was on Effexor for a year and gained over 60 lbs, she is a small frame, too.

    After she went off it completely, she lost the weight easily.

    This is one reason why I am afraid to take it, though my dose is only 37.5, and she was on 150.

    Sue in Ontario
  6. lovethesun

    lovethesun New Member

    and I've recently lost 20 lbs.It's tough though.linda
  7. futurehope

    futurehope New Member

    I lose tons of weight, which is just as bad as gaining.

    If you read the side effects of Effexor, one is losing weight too.

    Effexor seems to be a very addictive drug. I went off of it for 4-5 months this past summer cold turkey. I was more cranky and vocal and had some kinda eye jerking going on for like 2 months!! Terrible. Worse than quitting cigarettes.

    Stupid me, I went back on because of my panic attacks, and I knew that this was a drug that helped me with those. Well, the weight fell off again.

    I think you will lose after you go off, because I gained when I went off. But those side effects of going off were horrible!!

    Love and prayers,
    Brenda